Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Have severe white vaginal discharge with itching. Any effective medicine?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
hello ,
i am 45 yrs old woman and have a severe white vaginal discharge with itching.
i have taken an oral tablet fluconazole 150mg.i want to know if it is the right medicine.also is candid creme good enough for local application to stop itching and discharge.
Posted Sun, 30 Dec 2012 in Vaginal and Uterus Health
Answered by Dr. Das Arindam 39 minutes later
Thank you for posting a query.

Firstly, the treatment of the white discharge depends on the character of discharge. A curd like discharge without any smell indicates candida infection. It is a fungal infection. The other symptoms are extreme itching as you described.

Now, treatment. The single dose of fluconazole is necessary to treat a candida infection. But only this single dose is not enough. You should apply the candid ointment intravaginally with the help of the inserter once daily for 7 days. It is enough. Along with this, you should take doxycycline group of antibiotics for 7 days.

One most important point is, treatment with these drugs will not reduce the itching immediately. To stop itching immediately, you should take cetirizine 10 mg before bed for 5 to 6 days.

Another point is to avoid oral contraceptive pills which are most common predisposing factor. Use condom during sexual activity temporarily.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor